Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Just started on Kaletra and Combivir
Nov 4, 2003

Hello, I am 32 year old male, VL 152,000 and Tcell at 350. I just started on twice a day Kaletra and Combivir. I usually work out very hard in the gym and enjoy having a nice lean body. I have heard many stories as of late that this combo is going to make me fat around the waste and there is nothing I can do about it. I truly believe that a person needs to feel good about how they look in order to battle anything in life. Help..I am very scared about taking these meds now. Also...My side effects are severe toilet running, very itchy skin and red, nausa, and freaking tired. I have not been in the gym since I started two weeks ago. I cant even get out of bed before 12noon..because I am so tired. Is this normal. thanks for all you do K

Response from Dr. Henry

The first month on your regimen (Kaletra/Combivir) can be a gut-busting experience--for most-it gets better. Despite the problems with tolerability I like use of Kaletra to avoid resistance early in treatment. Once you are suppressed (HIV level < 50 copies) you might discuss with your HIV doc a simplified and more tolerable regimen. It is unusual to feel so bad that you can't get out of bed! Symptomatic management of your GI complaints can be helpful. The issue of fat distribution is long-term----so--if you switch after you are suppressed you could opt for one of the more fat-friendly regimens out there (to discuss with your HIV doc). I have numerous patients who have been on long-term Kaletra without the fat problem so it is not inevitable. KH



Previous
What will be my 3rd regimen?
Next
cd4 and V/L

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement